MAUDE Adverse Event Report: GYRUS ACMI L.P. USA ELITE RIGID OPTICAL TEARING CUP BIOPSY FORCEPS; RIGID ENDOSCOPIC BIOPSY FORCEPS, REUSABLE

GYRUS ACMI L.P. USA ELITE RIGID OPTICAL TEARING CUP BIOPSY FORCEPS; RIGID ENDOSCOPIC BIOPSY FORCEPS, REUSABLE
Model Number E8213
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported the" grasper is not working, handle is not working".The reported issue found during an unknown event.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation found the forceps jaw was broken.The unit was noted to be beyond economic repair.The reported issue was confirmed.Follow up is in progress to gather additional information regarding the reported event.To date, no response is received from the customer.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.H4: based on the lot number the manufacturing date of the device was in the month of june 2003 but a specific date could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 19 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the damage occurred due to user mishandling and excessive force that was applied to the device.The root cause of this event was unable to be identified.The following is included in the instructions for use: ¿excessive squeezing force on handles can lead to failure of forceps jaws." (page 6); and "prior to each use, inspect jaws/scissors blades and distal joints for any burrs, cracks, or rough edges.Do not use if any irregularities are present.Open and close handles to ensure smooth action." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is 3011050570.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
USA ELITE RIGID OPTICAL TEARING CUP BIOPSY FORCEPS
Common Device Name
RIGID ENDOSCOPIC BIOPSY FORCEPS, REUSABLE
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16543982
Report Number3005975494-2023-00045
Device Sequence Number12359609
Product Code GEN
UDI-Device Identifier00821925001237
UDI-Public00821925001237
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-GEN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE8213
Device Lot NumberGG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/30/2023
05/01/2023
06/19/2024
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/27/2023
05/22/2023
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown